Hail, Jefferson
- When
- November 1, 3:05 PM CST
- Where
- Jefferson County, 9 mi W of Mt Vernon
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.317, -89.067
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Nov 1, 1:35 PM CST, 1 hour 30 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED TO ADD FULTON COUNTY TO FFA NATIONAL WEATHER SERVICE PADUCAH KY 135 PM CST MON NOV 1 2004 .DISCUSSION... MAIN CONCERN REMAINS PRECIPITATION CHANCES AND RAIN AMOUNTS THROUGH ELECTION DAY. WARM FRONTAL BOUNDARY NOW WELL NORTH OF THE AREA...WITH GUSTY SOUTH WINDS ALLOWING TEMPERATURES TO REBOUND INTO THE MID TO UPPER 70S. LATEST RADAR DEPICTS SHOWERS AND POSSIBLY A FEW THUNDERSTORMS MOVING NORTH NORTHEAST...EDGING THEIR WAY INTO THE WESTERN PORTIONS OF THE REGION. MODELS IN FAIRLY GOOD AGREEMENT ON THE MOVEMENT OF THIS APPROACHING SYSTEM. A COLD FRONT APPROACHING FROM THE WEST WILL BEGIN TO DEVELOP AND PUSH AN ELONGATED BAND OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA. HOWEVER ...DIFFERENCES LIE IN THE TIMING OF HEAVIEST PRECIPITATION. AT 06Z TUES...AXIS OF HEAVIEST RAINFALL LIES OVER THE WESTERN HALF OF THE CWA...ACTUALLY LINES UP VERY WELL WITH THE GOING FLOOD WATCH. HOWEVER...BY 12Z TUES...THE GFS SHIFTS THAT AXIS AS WELL AS THE COLD FRONT...FARTHER TO THE EAST OVER THE CENTRAL AND EASTERN PORTIONS OF THE CWA. MEANWHILE...THE ETA IS SLOW TO MOVE THE AXIS OF RAIN...AND KEEPS IT OVER WESTERN SECTIONS. BY TUESDAY AFTERNOON... THE ETA FINALLY MOVES THE AXIS OF MOISTURE/PRECIP INTO THE HEART OF THE CWA...WHILE THE GFS CENTERS THE MAIN AXIS OF PRECIP OVER OUR EASTERN COUNTIES. WITH THE 500 MB FLOW STILL RATHER PARALLEL TO THE FRONT...IT WOULD SEEM A FAIRLY SLOW MOVING FRONT IS MORE LIKELY. AND WITH PRECIPITABLE WATER VALUES IN THE 1.5 TO 2.0 INCH RANGE...THIS WILL SET THE STAGE FOR A SLOW MOVING SYSTEM CAPABLE OF PRODUCING COPIOUS AMOUNTS OF RAIN DURING THE DAY. FOR NOW WILL BLEND THE SOLUTIONS OUT OF RESPECT FOR THE GFS...BUT REALLY THINK ETA SOLUTION (SLOWER) SEEMS A BIT MORE REASONABLE BASED ON THE SOUTHERLY MID/UPPER FLOW PARALLELING THE SFC FRONT. SO...ALL IN ALL...ONGOING FLOOD WATCH FOR TONIGHT LOOKS GOOD. WILL LIKELY EXPAND THE WATCH A LITTLE FARTHER EAST INTO EXTREME WESTERN KY TO COORDINATE A LITTLE BETTER WITH SURROUNDING WFOS AND HPC QPF PRODUCTS. WATCH MAY NEED TO BE EXPANDED EVEN MORE TO THE EAST ON TUE...BUT FOR NOW...WILL LEAVE THAT DECISION TO LATER SHIFTS. THE DIFFERENCES IN THE MODELS (AS WELL AS FORECAST UNCERTAINTY) INCREASE ON TUE NIGHT. THE GFS SUGGESTS ALL THE PRECIP MOVES OUT OF THE AREA...WHILE THE ETA BULLSEYES THE WEST KENTUCKY WITH OVER AN INCH OF RAINFALL. MEANWHILE...AS THE FRONT IS MOVING EAST ACROSS THE COUNTRY...A SFC LOW OVER THE DEEP SOUTH WILL BEGIN TO LIFT NORTHEAST TOWARD THE REGION...ALTHOUGH MODELS CANNOT AGREE AS TO THE PATH THAT THIS LOW WILL TAKE. NONETHELESS...THIS SYSTEM WILL BRING ADDITIONAL CHANCES FOR RAIN ON TUESDAY NIGHT AND INTO WEDNESDAY. AS THIS FEATURE AND ATTENDANT UPPER LEVEL LOW CROSS THE AREA BY WEDNESDAY NIGHT ...CHANCES FOR PRECIP WILL END. EXTENDED FORECAST FROM THU ON LOOKS DRY FOR NOW AS NORTHWEST FLOW FINALLY SETS UP. WILL BE A COUPLE COLD FRONTAL SYSTEMS MOVING THROUGH (THU NIGHT/FRI MORNING AND THEN AGAIN AROUND SUNDAY TIME FRAME) BUT LITTLE IF ANY RETURN LOW LEVEL FLOW POINTS TO MID CLOUDS WITH THE FRONTS AND LITTLE IF ANY PRECIP. ACCORDING TO THE GFS...VERY DEEP MID/UPPER LOW FOR THIS TIME OF YEAR LOOKS LIKE IT WILL SINK SOUTH INTO THE LAKES REGION EARLY NEXT WEEK AND WILL LIKELY BRING WELL BELOW NORMAL TEMPS WITH IT. TEMPERATURES IN THE NEAR TERM ONLY NEEDED MINOR TWEEKING...AS GUIDANCE NUMBERS SEEM IN LINE. HOWEVER...GREAT DIFFERENCES IN MOS NUMBERS APPEAR FOR TUESDAY NIGHT AND WEDNESDAY...AS MODELS DIFFER ON THE PLACEMENT OF RAIN WITH NEW SFC LOW. WILL TREND SOMEWHERE IN THE MIDDLE FOR NOW AND SEE HOW SUBSEQUENT RUNS DEAL WITH THIS SYSTEM. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...FLOOD WATCH TONIGHT FOR BALLARD...CARLISLE...HICKMAN... MCCRACKEN...FULTON AND GRAVES. MO...FLOOD WATCH TONIGHT FOR ALL COUNTIES. IL...FLOOD WATCH TONIGHT FOR ALL COUNTIES. IN...NONE. && WIELGOS/MEFFERT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 240 PM CST MON NOV 1 2004 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-021100- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- 240 PM CST MON NOV 1 2004 ...FLOOD WATCH TONIGHT FOR PORTIONS OF SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE QUAD STATE REGION TODAY AND TONIGHT. SOME STORMS MAY PRODUCE DAMAGING WIND GUSTS...AND AN ISOLATED TORNADO OR TWO IS ALSO POSSIBLE. IN ADDITION...RAIN WILL BE HEAVY AT TIMES THIS AFTERNOON AND TONIGHT...MAINLY OVER SOUTHEAST MISSOURI...SOUTHERN ILLINOIS AND EXTREME WESTERN KENTUCKY. PLEASE REFER TO THE CURRENT FLOOD WATCH PRODUCT FOR MORE INFORMATION ON THE FLOODING POTENTIAL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS AND HEAVY RAINFALL ARE POSSIBLE AGAIN ON TUESDAY. THE HEAVIEST RAIN IS EXPECTED TO OCCUR ALONG AND EAST OF THE MISSISSIPPI RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT. MEFFERT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1235 PM CST MON NOV 1 2004 ILZ088-092-093-MOZ086-087-100-109>112-114-011930- ALEXANDER-BOLLINGER-BUTLER-CAPE GIRARDEAU-MISSISSIPPI-NEW MADRID- PULASKI-SCOTT-STODDARD-UNION IL-WAYNE MO- 1235 PM CST MON NOV 1 2004 ...STRONG GUSTY WINDS POSSIBLE ACROSS SOUTHEAST MISSOURI... A LINE OF SHOWERS WITH STRONG WINDS WILL MOVE ACROSS SOUTHEAST MISSOURI THROUGH 130 PM. THE STRONGEST INDIVIDUAL STORMS ARE LOCATED NEAR US HIGHWAY 60. A WIND GUST OF UP TO 47 MPH WAS RECORDED IN POPLAR BLUFF. WIND GUSTS OF THIS HIGH ARE EXPECTED WITH THIS BAND OF SHOWERS AS IT MOVES EAST AT 20 MPH. ALSO...EXPECT LOCALLY HEAVY RAINFALL WITH RAPIDLY REDUCING VISIBILITIES. FRIEDLEIN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 145 PM CST MON NOV 1 2004 ILZ088-092-093-KYZ001>004-MOZ087-111-112-114-012045- ALEXANDER-BALLARD-CAPE GIRARDEAU-CARLISLE-FULTON-HICKMAN-MISSISSIPPI- NEW MADRID-PULASKI-SCOTT-UNION IL- 145 PM CST MON NOV 1 2004 ...THUNDERSTORMS WITH GUSTY WINDS TO MOVE ACROSS THE MISSISSIPPI RIVER ... A LINE OF SHOWERS WITH STRONG WINDS IS POSITIONED ALONG AND JUST WEST OF I-55 IN SOUPOSSIBLE WITH THIS BAND OF SHOWERS...AND EMBEDDED THUNDERSTORMS...AS IT MOVES EAST AT 40 MPH. ALSO...EXPECT LOCALLY HEAVY RAINFALL WITH RAPIDLY REDUCING VISIBILITIES. LOCATIONS IMPACTED BY 300 PM INCLUDE...CAPE GIRARDEAU...CAIRO...AND NEW MADRID. FRIEDLEIN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 229 PM CST MON NOV 1 2004 ILZ081-082-085-086-088>090-092>094-KYZ001>006-MOZ112-012130- ALEXANDER-BALLARD-CARLISLE-FRANKLIN-FULTON-GRAVES-HAMILTON-HICKMAN- JOHNSON-MASSAC-MCCRACKEN-MISSISSIPPI-POPE-PULASKI-SALINE-UNION IL- WILLIAMSON- 229 PM CST MON NOV 1 2004 ...THUNDERSTORMS WITH GUSTY WINDS TO MOVE INTO SOUTHERN ILLINOIS AND KENTUCKY PURCHASE AREA... A LINE OF SHOWERS WITH STRONG WINDS IS POSITIONED ALONG THE MISSISSIPPI RIVER AND MOVING EAST AT 40 MPH. EXPECT LOCALLY HEAVY RAINFALL...POSSIBLE SMALL HAIL...AND WIND GUSTS OF UP TO 45 MPH. LOCATIONS IMPACTED BY 400 PM INCLUDE...MOUNT VERNON...MARION...AND WICKLIFFE. FRIEDLEIN
The Evansville,IN radar (KVWX), 117 km away, was scanning. The volume nearest the first event began at 21:02 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2004Every state in 2004This day in weather historyWarnings in Illinois, November 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5426753.